Get E-Book on COVID-19

Q. Why am I not benefited with antibiotics for cough and stomach pain?

Answered by
Dr. Amit Dhamankar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 03, 2017

Hi doctor

I have been sick on and off for two months. I have had a cough, stuffed nose, body aches, fever and burning when I urinate. I also have had a sharp pain in the stomach and headache. I have taken antibiotics, but they did nothing to me. I am a 45 year old male.

Dr. Amit Dhamankar

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

I have gone through your query and symptoms.

  • I feel you need to get evaluated for infectious as well as autoimmune disorders.
  • As per chronicity of the symptoms cough of more than three weeks and stomach ache with burning micturition fits more for infectious disease. As you completed the course of antibiotics, it is possible that the organism is resistant to the drug.
  • If you can, then please provide more description about your symptoms like a dry cough or a cough with expectoration, stomach ache in which part of the abdomen, any relevance to the position, etc., and investigation if you have done any and what antibiotics you have taken in the past.
  • My plan of treatment would be as follows: Consult your doctor, discuss with him or her and take treatment with consent.
  1. Tablet Niftran (Nitrofurantoin) 100 mg three times a day for seven days.
  2. Take plenty of juices preferably cranberry juice.
  3. Syrup Alex (Chlorpheniramine, Dextromethorphan, Guaifenesin and Phenylephrine) three times a day for 10 days.
  4. Tablet Paracetamol 650 mg three times a day for seven days.
  • Kindly get blood culture and sensitivity if fever is present, sputum culture sensitivity if a cough with expectoration and urine culture sensitivity.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

Related Questions:
I have stomach pain and darker stool. What could be the reason?
My meatus is red and there is a burning sensation during urination. Why?
My cough lasted only for a week and the doctor says it is tuberculosis.Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have stomach pain when I pass stools. Please suggest a medicine.

Query: Hello doctor,I have been suffering from a disease of the stomach for six months now. I feel a pain in my stomach when I pass stools. My stool is like mud or liquid, but not like water. I have consulted many doctors but I do not have relief yet. Please tell me what I should do. I am very worried.  Read Full »

I used cocaine and now I have cough and phlegm with itchiness in throat. Why?

Query: Hi doctor,I used cocaine for six months but for four months, I have coughs and phlegm especially in the morning. I never had throat pain. It just feels itchy. I saw a doctor who gave me allergy spray with Cortizon but I took it for just one month. I keep drinking alcohol and cold drinks which makes ...  Read Full »

From the reports, kindly explain about my wife's burning sensation during urination.

Query: Hello doctor, My wife has been having a burning sensation of urine for more than a year now. Earlier, she took Taxim-O, but after stopping it, the burning sensation came back. When it comes, it stays for 5 hours or so. She feels very uncomfortable and hardly can move. She was advised to take Uroton...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.